Alert archive / Vermont / Frost Advisories in 2016

Frost Advisory 2, NWS Burlington, VT

May 10, 20167 counties in Vermont; Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this frost advisory at May 10, 2016, 3:44 AM EDT for 7 counties in Vermont; Franklin County, St. Lawrence County, New York. It took effect at May 11, 2016, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 10, 2016, 3:44 AM EDT (07:44 UTC)
In effect from
May 11, 2016, 1:00 AM EDT
Expired
May 11, 2016, 7:31 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 22 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS71 KBTV 100744
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
344 AM EDT TUE MAY 10 2016

VTZ006-008-010-012-016>019-101545-
/O.NEW.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
344 AM EDT TUE MAY 10 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...FROM THE WESTERN SLOPES OF THE GREEN MOUNTAINS TO
  THE CONNECTICUT VALLEY, EXCEPT NORTHEAST VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 AM
  WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-101545-
/O.NEW.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
344 AM EDT TUE MAY 10 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 AM
  WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-101200-
/O.CON.KBTV.FR.Y.0001.000000T0000Z-160510T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES
344 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 8 AM EDT THIS MORNING.

* LOCATIONS...ALL OF THE CHAMPLAIN VALLEY EXCEPT FOR GRAND ISLE 
  AND RUTLAND COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 3 AM AND 6 AM
  THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
3 follow-up statements
587 
WWUS71 KBTV 101128
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
728 AM EDT TUE MAY 10 2016

NYZ028-035-VTZ002-005-009-101230-
/O.CAN.KBTV.FR.Y.0001.000000T0000Z-160510T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES
728 AM EDT TUE MAY 10 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR THE CHAMPLAIN VALLEY OF VERMONT AND NEW YORK.

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE CHAMPLAIN VALLEY THIS
MORNING UNDER SUNNY SKIES. THUS...THE THREAT FOR ANY ADDITIONAL
FROST HAS ENDED.

$$

VTZ006-008-010-012-016>019-102100-
/O.CON.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
728 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...FROM THE WESTERN SLOPES OF THE GREEN MOUNTAINS TO 
  THE CONNECTICUT VALLEY... EXCEPT NORTHEAST VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 
  AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-102100-
/O.CON.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
728 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 
  AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

WGH
646 
WWUS71 KBTV 101936
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
336 PM EDT TUE MAY 10 2016

VTZ006-008-010-012-016>019-111200-
/O.CON.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
336 PM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...THE VALLEYS OF CENTRAL VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...UPPER 20S TO MID 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 
  AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-111200-
/O.CON.KBTV.FR.Y.0002.160511T0500Z-160511T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
336 PM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...THE COLDEST TEMPERATURES WILL BE BETWEEN 2 AM AND 6 
  AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
450 
WWUS71 KBTV 111131
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
731 AM EDT WED MAY 11 2016

NYZ026-027-087-VTZ006-008-010-012-016>019-111245-
/O.CAN.KBTV.FR.Y.0002.000000T0000Z-160511T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR...JOHNSON...STOWE...MONTPELIER...BRADFORD...
RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
731 AM EDT WED MAY 11 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK
...AS WELL AS FROM THE WESTERN SLOPES OF THE GREEN MOUNTAINS OF
VERMONT EASTWARD TO THE CONNECTICUT VALLEY.

TEMPERATURES HAVE BEGUN TO RISE THIS MORNING UNDER SUNNY SKIES.
THUS...THE THREAT OF ANY ADDITIONAL FROST HAS COME TO AN END
ACROSS THE REGION.

$$

WGH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 10, 1:53 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 10, 1:53 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
153 AM EDT TUE MAY 10 2016

.SYNOPSIS...
AREAS OF FROST IS EXPECTED OVERNIGHT WITH CLEARING SKIES AND
LIGHT WINDS AS SURFACE HIGH PRESSURE BUILDS INTO THE NORTH
COUNTRY. THIS WILL PROVIDE OUR REGION WITH PLENTY OF SUNSHINE AND
MILD TEMPERATURES ON TUESDAY AND WEDNESDAY WITH HIGHS WELL INTO
THE 70S BY THURSDAY. THE NEXT CHANCE FOR SHOWERS ARRIVES WITH A
FRONT ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 153 AM EDT TUESDAY...CURRENT FORECAST OF MAINLY CLEAR SKIES
STILL LOOKS GOOD...SO NO CHANGES HAVE BEEN MADE IN THE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM EDT MONDAY...MODELS ARE ALL IN VERY GOOD AGREEMENT
WITH THE OVERALL SYNOPTIC SITUATION, AND NO MAJOR CHANGES TO PRIOR
FORECASTS.

TUE NIGHT: WE'LL STILL BE UNDER NORTHWEST FLOW ALOFT. LOOKS LIKE
A WEAK SHORTWAVE WILL DROP SOUTH DURING THE NIGHT, PERHAPS EVEN
TRACKABLE AS A SUBTLE/WEAK SURFACE TROUGH. HOWEVER NO MOISTURE
AROUND, SO FROM A SENSIBLE WEATHER PERSPECTIVE, IT WON'T BE
NOTICED. WE'LL BE STARTING A LITTLE WARMER FROM TUESDAY'S HIGHS,
AND THE TROUGH MAY KEEP THE BOUNDARY LAYER JUST MIXED ENOUGH THAT
AT THIS POINT AM NOT EXPECTING TEMPERATURES AS COLD FOR ANY SORT
OF WIDESPREAD FROST ISSUE. AT THIS POINT, HAVE LEFT OUT THE
MENTION OF FROST BUT CAN'T RULE IT OUT FOR PARTS OF EASTERN
VERMONT AND THE ADIRONDACKS. OVERNIGHT LOWS GENERALLY MID 30S TO
LOW 40S.

WEDNESDAY: SURFACE HIGH RIDGING DOWN FROM THE NORTH, SO 0% POPS
AND PRETTY MUCH WALL-TO-WALL SUNSHINE. 925MB TEMPERATURES ON THE
ORDER OF 9-12C WHICH SUPPORTS HIGH TEMPERATURES IN THE MID 60S TO
LOWER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM EDT MONDAY...FIRST PART OF THE EXTENDED PERIOD WILL
FEATURE OUTSTANDING WEATHER (PERSONAL BELIEF), BEFORE IT TURNS
UNSETTLED FRIDAY AND SATURDAY AND THEN BACK TO BELOW NORMAL
TEMPERATURES FOR SUNDAY AND MONDAY. 12Z SUITE OF GUIDANCE IS IN
DECENT AGREEMENT, OUTSIDE OF SOME TIMING DIFFERENCES FOR FRIDAY,
THROUGH SATURDAY. MORE DIVERGENCE IN SOLUTIONS FOR SUNDAY AND
MONDAY THAT MAKE SOME OF THE SPECIFIC ASPECTS OF THE FORECAST (EG:
PRECIPITATION PROBABILITIES AND TEMPERATURES) MORE UNCERTAIN.

THURSDAY: MODELS SHOW RIDGING AT ALL LEVELS. LOTS OF SUN AND
CONTINUED DRY. 925MB TEMPERATURES ARE PROGGED TO BE 3-6C WARMER
THAN WEDNESDAY AND SHOULD BE IN THE 14-18C RANGE. A GOOD RULE OF
THUMB THIS TIME OF THE YEAR IS TO ADD 10C TO THOSE TEMPERATURES TO
GET A FORECAST MAXIMUM TEMPERATURE WHERE WE LIVE. THAT SUGGESTS
TEMPERATURES IN THE MID 70S TO LOWER 80S. NOTED THE GFS MEX
GUIDANCE HAS 79F FOR BTV. THINK WE'LL ACTUALLY REACH 80-82F HERE.
HOWEVER, STARTING WITH OUR GUIDANCE BLENDS WHICH HAD 74F FOR
BURLINGTON, THAT'S A SHIFT OF 6-8F. GIVEN STILL A CHANCE THAT
LATER MODELS WILL SHOW A LITTLE COOLER PROJECTIONS, BEST COURSE AT
THIS TIME IS TO NOT GO TOO CRAZY. DID DEVIATE ABOUT 3-4F ABOVE
GUIDANCE, SO HAVE PAINTED IN LOTS OF MID-UPPER 70S ACROSS THE
LAND. DEWPOINTS WILL BE IN THE 40S, SO IT WILL BE DRY (RELATIVE
HUMIDITIES IN THE 30-35% RANGE).

THURSDAY NITE/FRIDAY: PATTERN BEGINS TO CHANGE. UPPER RIDGING
SHIFTS EAST OF THE AREA AND A SOUTHWEST FLOW PATTERN DEVELOPS.
FAIRLY LARGE UPPER TROUGH WILL BE DEVELOPING OFF TO THE WEST, AND
WILL HELP SPREAD SOME MOISTURE IN OUR DIRECTION. THURSDAY NIGHT
STARTS CLEAR, BUT WILL CLOUD UP. DURING THE DAY ON FRIDAY WE'LL
HAVE SHOWERS SPREAD ACROSS THE REGION. GFS SUGGESTS THAT WILL
HAPPEN THE FIRST PART OF THE DAY. EURO SAYS LATER FRIDAY. TOO FAR
IN ADVANCE TO GET THAT TIMING RIGHT -- THUS WON'T TRY TO SPLIT
HAIRS, AND HAVE PAINTED IN A GUIDANCE BLEND OF 40-60% POPS (LOWER
EAST, HIGHER WEST). NOT MUCH INSTABILITY INDICATED BY MODELS, SO
NOT THINKING ANY THUNDER. TEMPERATURES SHOULD STILL TOP OUT IN THE
MID 60S TO LOWER 70S.

SATURDAY: LONG WAVE TROUGH STILL CENTERED WEST OF HERE BUT A BIT
CLOSER. ANOTHER SHORTWAVE ZIPS THROUGH THE FLOW AND GIVES US A
RENEWED CHANCE OF SHOWERS. TEMPERATURES ALOFT DO COOL SOME FROM
FRIDAY AND WITH THE EXPECTED CLOUDS AND SHOWERS LOOKING AT HIGHS
PRIMARILY IN THE LOWER- MID 60S. JUST KEPT WITH THE GUIDANCE BLEND
AS IT SEEMED REASONABLE.

SUNDAY/MONDAY: MORE DEVIATION BETWEEN THE MODELS, THOUGH VERY
LARGE SCALE SCENARIO IS SIMILAR. WE WILL BE WITHIN A LONG WAVE
TROUGH FEATURING A COUPLE OF CUTOFFS TO OUR NORTHEAST AND
NORTHWEST. GFS IS A LITTLE MORE AMPLIFIED WITH THE FLOW PATTERN
OVER US. IN ANY CASE, WE'LL BE LOOKING AT 925MB TEMPERATURES DOWN
TO THE 2-5C RANGE, SUPPORTIVE OF DAYTIME TEMPERATURES IN THE 50S
AT BEST. IN FACT, 850MB TEMPERATURES WILL BE DROPPING BELOW 0C,
MEANING THE HIGHEST TERRAIN ABOVE 3500FT OR SO WILL HAVE YET
ANOTHER CHANCE AT SEEING SOME SNOW SHOWER ACTIVITY. BOY, WINTER
TOOK IT'S TIME TO ARRIVE, AND NOW IT'S DOING ALL IT CAN TO KEEP
SPRING FROM REALLY GETTING ESTABLISHED. THE TIMING DIFFERENCES
BETWEEN THE MODELS MAKE IT TOUGH TO PIN DOWN EXACTLY WHEN THE
BETTER CHANCES FOR SHOWERS WILL BE. SUSPECT GIVEN THE COLD
TEMPERATURES ALOFT, DIURNAL AFTERNOON SHOWERS WILL BE THE MODE,
BUT CAN'T RULE OUT SOMETHING SPOTTY AT NIGHT AS WELL. STUCK WITH
THE GUIDANCE BLEND AGAIN FOR PRECIPITATION CHANCES WHICH RANGE
FROM 20-40%.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...VFR CONDITIONS EXPECTED THROUGH THE PERIOD
AS A RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST FROM CANADA.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY... VFR CONDITIONS EXPECTED
THROUGH 12Z FRIDAY...AS A RIDGE OF HIGH PRESSURE WILL BE OVER THE
REGION. 12Z FRIDAY THROUGH 00Z SUNDAY...AREAS OF MVFR IN RAIN
SHOWERS THROUGH THE PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR VTZ002-005-009.
NY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ028-035.

&&

SYNOPSIS...TABER
NEAR TERM...WGH
SHORT TERM...NASH
LONG TERM...NASH
AVIATION...WGH

Nearby

Frost Advisories in Vermont, 2016Frost Advisories in New York, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.